New York, 2012

Damaging Winds in New York, September 8, 2012

September 8, 2012 · NWS BGM · 14 events in 8 counties and zones

A strong cold front pushed east across central New York during the afternoon. Showers and thunderstorms accompanied the front, with several storms producing damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A strong cold front pushed east across central New York during the afternoon. Showers and thunderstorms accompanied the front, with several storms producing damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 8, 8:27 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 8, 8:27 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 AM EDT SAT SEP 8 2012

.SYNOPSIS...
OUR MAIN WEATHER CONCERN IS FOR A POTENTIAL SEVERE WEATHER
OUTBREAK TODAY. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM
THE OHIO VALLEY NORTHEAST INTO SOUTHERN CANADA BY SATURDAY
EVENING. THIS SYSTEM WILL PUSH A STRONG COLD FRONT THROUGH THE
REGION FROM THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS...SOME
SEVERE WITH DAMAGING WINDS...WILL DEVELOP SATURDAY PRIMARILY ALONG
THE COLD FRONT. ON SUNDAY...UNSETTLED AND MUCH COOLER WEATHER
WILL FOLLOW THE FRONT. HIGH PRESSURE WILL BUILD IN WITH DRY AND
SEASONABLE WEATHER FOR MONDAY TO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
4 AM UPDATE...
THIS WILL BE THE MOST ACTIVE PERIOD OF THE WEEK. A SEVERE WEATHER
OUTBREAK IS EXPECTED THIS AFTERNOON INTO EARLY EVENING.
THUNDERSTORMS CONTINUE TO ADVANCE SLOWLY EAST AHEAD OF A STRONG
COLD FRONT IN SE ONTARIO THEN SW INTO OHIO. CONTINUE TO BE IN A
SPC MODERATE RISK. BIGGEST THREAT DAMAGING WINDS BUT HAIL AND
TORNADOES ALSO POSSIBLE. FACTORS COMING TOGETHER AS EXPECTED.

WARM AND HUMID AIRMASS AHEAD OF THE LINE WITH STRENGTHENING WINDS
AT ALL LEVELS. SFC WINDS WILL BE 15 TO 25 WITH HIGHER GUSTS. THE
LOW LEVEL JET IS AROUND 50 KTS WHILE THE UPPER LEVEL JET IS OVER
100 KTS. THE AREA WILL FALL INTO THE RIGHT REAR QUAD HELPING WITH
UPPER LEVEL DIVERGENCE AND LIFT. DEW POINTS IN THE LOW AND MID 60S
NOW WILL RISE A FEW DEGREES MORE. MILD TEMPERATURES WILL HAVE TIME
BEFORE THE ONSET OF THE THUNDERSTORMS TO RISE INTO THE UPPER 70S.
LOW CLOUDS WILL BURN OFF AND MOVE AWAY THIS MORNING LEAVING ONLY
SOME HIGH CLOUDS TO INHIBIT MAX HEATING. WITH THE LINE MOVING INTO
THE WESTERN COUNTIES AROUND NOON...TEMPERATURES WILL BE SUPPRESSED
LEADING TO LESS LIFT. THE THUNDERSTORM LINE WILL MOVE TO THE I81
CORRIDOR MID AFTERNOON SO MORE HEATING WILL TAKE PLACE. THE LINE
OF THUNDERSTORMS WILL EXIT THE FAR EASTERN ZONES BY 8 PM. PWATS
BETWEEN 1.5 AND 2 INCHES SO THUNDERSTORMS WILL HAVE HEAVY RAIN.
WITH THE STRONG WINDS THE STORMS WILL BE MOVING BUT WILL HAVE TO
WATCH FOR TRAINING. A FEW ISOLATED TSTORMS COULD FORM AHEAD OF THE
LINE ADDING TO THE RAINFALL. THESE STORMS COULD BE SPINNING WITH
THE MOST SHEAR AHEAD OF THE MAIN LINE.

BEHIND THE FRONT DRY AND COLD AIR ADVECTION. SHOULD BE A BREAK
BETWEEN THE LAKE EFFECT AND THE COLD FRONTAL PRECIP DURING THE
EVENING. A SECOND SHORT WAVE...SURFACE COLD FRONT AND THE UPPER
LEVEL TROF WILL APPROACH LATE TONIGHT. THIS WILL START RAIN
SHOWERS ACROSS THE AREA.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
4 AM UPDATE...
SUNDAY TO SUNDAY NIGHT A COLD NW FLOW AND UPPER LEVEL TROF WILL
START UP THE LAKE EFFECT MACHINE. RAIN SHOWERS WILL OCCUR ACROSS
CENTRAL NY THIS PERIOD...AND PROBABLY INTO NE PA SUNDAY AFTERNOON
WITH DIURNAL HEATING ADDING TO THE MODERATE LAKE INSTABILITY.
850MB TEMPS FALL TO AROUND PLUS 4 AT SYR WHILE LAKE ONTARIO SFC
TEMPS ARE IN THE LOW 70S. WITH THE CLOUDS AND SHOWERS TEMPERATURES
MOST OF THE DAY WILL BE IN THE 60S WITH HIGHS IN THE U60S AND
L70S.

A LARGE SURFACE HIGH PRESSURE FROM SOUTH CENTRAL CANADA BUILDS
INTO THE REGION MONDAY ON. IT WILL BE CENTERED OVER THE AREA
TUESDAY. THIS WILL BRING DRY AIR WEAKENING ANY LINGERING LAKE
EFFECT EARLY MONDAY. EARLY MONDAY THE UPPER LEVEL TROF IS STILL
OVER THE AREA WITH COLD AIR AND A WEAK NW LOW LEVEL FLOW. MAY NEED
TO PUT IN SOME POPS FOR MONDAY MORNING BUT FOR NOW HAVE KEPT IT
DRY WHICH IS IN LINE WITH MOST SURROUNDING OFFICES. LATE MONDAY
AND MONDAY NIGHT RISING UPPER LEVEL HEIGHTS AND RISING 850MB TEMPS
WILL CUT ANY LAKE EFFECT CLOUDS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
9 AM UPDATE...WITH THE SEVERE WEATHER EXPECTED TODAY AND A QUIET
LONG TERM PERIOD...NO CHANGES WERE MADE TO THE LONG TERM FORECAST.
THE PREVIOUS DISCUSSION IS BELOW.

4 AM SAT UPDATE... STEADY AS SHE GOES FOR THE MED RANGE...AS
MODEL CONSENSUS CONTS TO DEPICT A DRY WEEK ACRS NY/PA...WITH
SPRAWLING HIGH PRES AT THE SFC IN CONTROL OVER THE ERN U.S.

READINGS WILL START OUT COOL EARLY IN THE WEEK (HIGHS 70-75)...BUT WILL
MODIFY WITH TIME...AND MAX TEMPS SHOULD CLIMB BACK TWDS 80
DEGS...IF NOT IN THE 80S...BY WEEK'S END.

PREV DISC... MODELS IN REMARKABLY GOOD AGREEMENT THRU THE LONG
TERM PD BRINGING A HIGHER CONFIDENCE FCST. PD BEGINS WITH A SHARP
TROF OVER NEW ENG AND A RDG BLDG OVER THE GREAT LAKES. THRU THE
PD...SFC AND UPR RDGS SLOWLY SLIDE EAST BRINGING VERY DRY AIR IN
INTO THE REGION WITH LTL CHANCE OF PCPN. HWVR...BY THU...RDG
BREAKDOWN...ESP ON THE ECMWF...COULD ALLOW SOME LGT SHWRS
ASSOCIATED WITH A WEAK SFC COLD FNT DROPPING IN FROM CANADA.

MODEL TEMPS AND HPC GUID WERE ALSO IN GOOD AGREEMENT SO I SAW LTL
REASON TO DEVIATE FROM HPC.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
12Z SAT UPDATE... THE MAIN STORIES TDY WILL BE THE INCREASINGLY STG
GUSTY WINDS...AND ALSO POTENTIAL SVR TSRA THIS AFTN. LTR THIS
MRNG INTO THE AFTN (14-20Z)...SFC WINDS WILL LIKELY
MAXIMIZE...WITH 35-40 KT GUSTS FROM THE S NOT OUT OF THE QUESTION.

MAINLY VFR ANTICIPATED TIL LTR THIS AFTN...WITH PERHAPS SOME BRIEF
MVFR CIGS THROUGH ABT 14Z AT KELM/KITH/KBGM/KAVP.

A LN OF INTENSE TSRA SHOULD RACE ACRS THE RGN LATE THIS AFTN
(20-23Z)...WITH THE POTENTIAL FOR 40-50 KT WIND GUSTS AND BRIEF
RESTRICTIONS.

THIS EVE...CONDS SHOULD RETURN TO VFR POST-FROPA AT
KITH/KELM/KBGM/KAVP. HOWEVER...AT KSYR/KRME...A PD OF MVFR CIGS
SEEMS LIKELY.

OUTLOOK...

SUN...MVFR CIGS/SCTD -SHRA PSBL...SPCLY KSYR/KRME.

MON THRU WED...VFR...WITH PSBL EARLY AM RESTRICTIONS IN
FOG...SPCLY KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...DGM/MLJ
AVIATION...HEDEN/MLJ/SLI
Hazardous weather outlook, Sep 8, 9:05 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1005 AM EDT SAT SEP 8 2012

NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
091415-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1005 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO
INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG
COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE
EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE
OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE
ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN
ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED
THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ015>018-022>025-091415-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-
1005 AM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO
INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG
COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE
EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE
OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE
ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN
ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED
THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Sep 8, 10:45 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1145 AM EDT SAT SEP 8 2012

NYZ015-016-022-023-081645-
SCHUYLER NY-SENECA NY-STEUBEN NY-YATES NY-
1145 AM EDT SAT SEP 8 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA...
STEUBEN...WESTERN SCHUYLER AND YATES COUNTIES...

* AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 10 MILES NORTHWEST OF VINE VALLEY TO 20 MILES
  SOUTHWEST OF GREENWOOD...AND MOVING NORTHEAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WEST GREENWOOD AND HASKINVILLE AT 1150 AM EDT...
  CANISTEO AT 1155 AM EDT...
  WILLEYVILLE AND HOWARD AT NOON EDT...
  VINE VALLEY AND YOUNG HICKORY AT 1205 PM EDT...
  RUSHVILLE AND MIDDLESEX AT 1210 PM EDT...
  ITALY AT 1215 PM EDT...
  POTTER AND ITALY HILL AT 1220 PM EDT...
  FRIEND AND WOODHULL AT 1225 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4228 7774 4258 7758 4258 7737 4271 7736
      4277 7731 4277 7699 4302 7697 4303 7683
      4200 7709 4199 7774

RRM
Special weather statement, Sep 8, 10:55 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1155 AM EDT SAT SEP 8 2012

NYZ045-055>057-PAZ038-039-081700-
BRADFORD PA-BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-TIOGA
NY-
1155 AM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL AFFECT BROOME...EXTREME WEST CENTRAL
DELAWARE...NORTHEASTERN BRADFORD...NORTHWESTERN SUSQUEHANNA...
SOUTHEASTERN TIOGA AND SOUTHWESTERN CHENANGO COUNTIES...

* AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ROME...AND MOVING
  NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ORWELL AND HERRICKVILLE AT NOON EDT...
  WEST WARREN AND WINDHAM AT 1205 PM EDT...
  LITTLE MEADOWS AND WARREN CENTER AT 1210 PM EDT...
  TIOGA TERRACE AND FRIENDSVILLE AT 1215 PM EDT...
  VESTAL CENTER AND VESTAL AT 1220 PM EDT...
  JOHNSON CITY AND ENDWELL AT 1225 PM EDT...
  BINGHAMTON AND PORT DICKINSON AT 1230 PM EDT...
  SANITARIA SPGS AND PORT CRANE AT 1235 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4247 7571 4211 7536 4169 7639 4189 7653

HEDEN
Special weather statement, Sep 8, 11:14 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1214 PM EDT SAT SEP 8 2012

NYZ009-015>018-022-023-025-036-044-081715-
CAYUGA NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-SCHUYLER
NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY-
1214 PM EDT SAT SEP 8 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CAYUGA...EASTERN YATES...
EXTREME WEST CENTRAL ONEIDA...NORTHEASTERN STEUBEN...NORTHERN
SCHUYLER...NORTHERN TOMPKINS...NORTHWESTERN MADISON...ONONDAGA...
SENECA AND WESTERN CORTLAND COUNTIES...

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS TO 45 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES WEST OF LYSANDER TO
PULTENEY...AND MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LEHIGH VLY JCT AND MONTEZUMA AT 1220 PM EDT...
  LYSANDER AND UNION SPRINGS AT 1225 PM EDT...
  SENNETT AND LEVANNA AT 1230 PM EDT...
  WILLETS AND MERRIFIELD AT 1235 PM EDT...
  WYCKOFF AND VENICE CENTER AT 1240 PM EDT...
  SHERWOOD AND NILES AT 1245 PM EDT...
  NEW HOPE AND MORAVIA AT 1250 PM EDT...
  SEMPRONIUS AND DRESSERVILLE AT 1255 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4277 7709 4277 7699 4295 7697 4302 7692
      4303 7650 4323 7647 4324 7631 4321 7627
      4324 7627 4321 7623 4323 7620 4321 7604
      4316 7592 4317 7589 4319 7588 4318 7582
      4246 7605 4247 7728

RRM

The radar

The Binghamton radar (KBGM), 82 km away, was scanning. The volume nearest the first event began at 16:36 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Seneca

When
September 8, 11:36 AM EST
Where
Seneca County, 0.69 mi S of Lodi
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
42.610, -76.820

A barn was damaged in Lodi on Keady Road. A 40 x 200 foot tin roof was blown off the barn and landed in the road. A house was damaged due to numerous trees that fell on it.

Thunderstorm Wind, Steuben

When
September 8, 11:41 AM EST
Where
Steuben County, Campbell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
42.230, -77.200

Numerous trees and wires were blown down.

Thunderstorm Wind, Cayuga

When
September 8, 11:48 AM EST
Where
Cayuga County, 0.51 mi W of Melrose Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.900, -76.530

A few trees were blown down.

Thunderstorm Wind, Cayuga

When
September 8, 11:54 AM EST
Where
Cayuga County, 0.86 mi NW of Union Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.840, -76.690

A tree was blown down.

Thunderstorm Wind, Onondaga

When
September 8, 11:55 AM EST
Where
Onondaga County, Lakeland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.080, -76.250

Six trees were snapped off along Birch Road in Lakeland. A portion of a tree fell on a house. Also, large limbs were blown down throughout the area.

Thunderstorm Wind, Onondaga

When
September 8, 12:00 PM EST
Where
Onondaga County, 0.86 mi SE of Liverpool
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.110, -76.210

A tree was blown down at Willows Apartments on 7th North Street.

Thunderstorm Wind, Onondaga

When
September 8, 12:07 PM EST
Where
Onondaga County, 0.5 mi W of North Syracuse
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.130, -76.130

A tree fell against a house at Hamilton Road and Kennedy Lane.

Thunderstorm Wind, Madison

When
September 8, 12:25 PM EST
Where
Madison County, 0.5 mi E of Canastota
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.080, -75.760

A tree and power lines were taken down on Nelson Road, just south of Canastota.

Thunderstorm Wind, Cortland

When
September 8, 12:35 PM EST
Where
Cortland County, Virgil
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
42.520, -76.180

Numerous trees were blown down.

Thunderstorm Wind, Otsego

When
September 8, 1:38 PM EST
Where
Otsego County, 0.51 mi W of Schuyler Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.780, -75.030

Metal roofing was blown off a house and a tree was uprooted.

Thunderstorm Wind, Otsego

When
September 8, 1:45 PM EST
Where
Otsego County, Oneonta
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.450, -75.070

One foot diameter branches were blown down.

Thunderstorm Wind, Delaware

When
September 8, 2:05 PM EST
Where
Delaware County, 2.06 mi SE of North Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.380, -75.050

Trees were blown down, blocking a roadway.

Thunderstorm Wind, Delaware

When
September 8, 2:25 PM EST
Where
Delaware County, 0.51 mi E of Delhi
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.280, -74.910

Numerous trees were blown down all over town.

Thunderstorm Wind, Delaware

When
September 8, 2:25 PM EST
Where
Delaware County, Downsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.080, -75.000

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408606, 408620, 408604, 408618, 408616, 408614, 408607, 408617, 408608, 408609, 408610, 408611, 408612, 408613.